MAUDE Adverse Event Report: SYNTHES BRANDYWINE PRODISC C US IMPLANT EXTRALARGE-DEEP 5MM; PROSTHESIS, INTERVERTEBRAL DISC

SYNTHES BRANDYWINE PRODISC C US IMPLANT EXTRALARGE-DEEP 5MM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 09.820.075S
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's direct information indicates a possible allergic response to nickel used in the manufacture of prodisc c.The patient has systemic inflammation as well as pain and local inflammation to the prodisc c.The prodisc c device is believed to be a contributor to the patient's allergic response.The patient also has a previous fusion of c5-7 with a plate and corpectomy cage (all titanium alloy implants) and did not have the rash or inflammation prior to the implant of the prodisc c devices.This information led to a determination the complaint is a reportable event requiring an mdr submission.No other submissions are required.Dhr review did not find any problems in manufacturing which may have contributed to the complaint.Complaint history found the rate of allergy to prodisc implants is improbable/negligible.The rate is within expected limits based on the risk assessment.The prodisc c dfmea identifies allergy to implant materials as a potential risk and patient harm.The device remains implanted and is not planned/ scheduled to be removed.Removal of the prodisc c implants is not planned at this time as the patient's prior neck and arm pain have resolved completely.The prodisc c ifu indicates that allergy to implant materials is a contraindication.The investigation determined the complaint is likely due to a patient - implant biocompatibility.Though rare and improbable likelihood of occurrence, some patients will be allergic to the implant materials.This condition is contraindicated in the device labeling.This situation suggests the allergy was discovered after the patient had already received the prodisc c implants.This submission is for 2 of 2 devices involved in the event.
 
Event or Problem Description
On (b)(6) 2022 the surgeon scheduled a 2 level pdc, adjacent levels above and below a previous fusion of c5-7.The patient had an existing plate and corpectomy cage (all titanium alloy implants).Before starting the case, the surgeon asked what the nickel content is in the prodisc c.A letter stating 0.18% in co-28cr-6mo cobalt chromium was provided to the surgeon.The patient had a possible nickel allergy, but said it was mostly a skin reaction to some jewelry.Surgeon implanted 2 prodisc c implants per scheduled procedure.Two weeks post op, the patient has been complaining and treated for face neck and upper chest rashes and irritation.Patient was treated with steroids and antibiotics as it thought it may be a possible surgical site infection.Since finishing the course of medication, the irritation, rash and now swelling around the eyes has worsened.Patient had all neck and arm pain and issues resolved completely with the 2 level prodisc c.Patient is doing very well from that aspect.No indication of surgical intervention.

Brand Name
PRODISC C US IMPLANT EXTRALARGE-DEEP 5MM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
erin ward
900 airport road
suite 3b
west chester, PA 19380
MDR Report Key13906428
Report Number3007494564-2022-00013
Device Sequence Number14570322
Product Code MJO
UDI-Device Identifier00843193112903
UDI-Public00843193112903
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number09.820.075S
Device Lot NumberH618108
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Initial Report FDA Received Date03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale